The Health Risks Associated With The Use Of Anabolic Steroids
by Rick Mitchell
Anabolic steroids are classed as illegal drugs and are banned by most legitimate sports organizations. There can be no disputing the fact that testosterone boosts the development of muscle mass and aids sporting performance. Equally there is no doubt that its use can adversely affect the health and wellbeing of users.
The androgenic properties of testosterone can affect the body in many ways but often users see these as inconveniences that can be treated by using other drugs. The most common side effects of testosterone supplementation include the following:
1. Testicle shrinkage - the body responds to testosterone overload by reducing its own production of the hormone. This causes the testicles to shrink due to lack of use. When steroid usage stops, the testicles will grow again but they could take at least six months to return to normal size.
2. Addiction - despite some users trying to convince themselves otherwise, the use of steroids can result in physical and psychological addiction. Withdrawal symptoms can be severe with muscle shrinkage, weakness and loss of libido.
3. Growth of breast tissue - this affects roughly one third of male steroid users. It is caused by the conversion of some excess testosterone into the female hormone estrogen. The breasts usually disappear when use of steroids ceases but in some cases they are permanent and may require surgical removal.
4. Baldness and skin conditions - excess testosterone can be converted into DHT, a hair unfriendly by-product that is responsible for male pattern baldness and oily skin.
5. Pain, bruising, infection and scarring may result from careless or incompetent injecting.
Some people have died as a result of steroid abuse and even those who adopt a careful, pragmatic approach have to accept that these health risks are unavoidable. My advice is, follow the natural route and use nutritional supplements to boost the anabolic process.
This article was submitted without an About Box by the Author!